Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 3, 2011, 9:08 PM MDT for Deer Lodge County, Montana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 9:08 PM MDT (03:08 UTC)
- Expired
- Aug 3, 2011, 9:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Missoula, MT
County Deer Lodge County, MT
The radar
The Missoula radar (KMSX), 128 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3045 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
299
WWUS85 KMSO 040308
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
908 PM MDT WED AUG 3 2011
MTZ007-040345-
BUTTE/PINTLAR REGION-
908 PM MDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWELL COUNTY UNTIL
945 PM MDT...
AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEER LODGE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEER LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4634 11245 4626 11286 4643 11295 4656 11251
4636 11241
TIME...MOT...LOC 0308Z 251DEG 15KT 4638 11278
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:01 PM MDT, 7 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 2:01 PM MDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 201 PM MDT WED AUG 3 2011 .DISCUSSION...WHILE MOST OF WESTERN MONTANA AND IDAHO REMAIN UNDER PARTLY SUNNY SKIES...ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST MONTANA AND SOUTH CENTRAL IDAHO (MAINLY LEMHI COUNTY) AND SHOULD CONTINUE TO DEVELOP THROUGH THE EVENING HOURS. REPORTS COMING IN FROM THE STORMS HAVE BEEN FAIRLY MINOR...THEREFORE, EXPECT BRIEF MODERATE TO HEAVY RAIN SHOWERS AND LIGHTNING TO BE THE MAIN IMPACT FROM THESE STORMS. AN ISOLATED CASE OF PEA SIZED TO HALF INCH SIZED HAIL MAY RESULT FROM THE STORMS...BUT FOR THE MOST PART SHOULD REMAIN WELL BELOW SEVERE STATUS. THE CASE TOMORROW AFTERNOON MAY BE SLIGHTLY DIFFERENT HOWEVER. WITH SKIES EXPECTED TO CLEAR OVERNIGHT MOSTLY EVERYWHERE ACROSS THE REGION...CLOUD COVER WILL BEGIN TO INCREASE ONCE AGAIN FROM SOUTH TO NORTH THROUGH THURSDAY MORNING. ATMOSPHERIC CONDITIONS WILL DESTABILIZE BY EARLY AFTERNOON...WITH THE THREAT FOR THUNDERSTORMS TO DEVELOP ACROSS AN AREA FROM THE I-90 CORRIDOR AND SOUTH THROUGH IDAHO. SOME STORMS MAY PROVE TO BE STRONG DURING THIS TIME...WITH THE POSSIBILITY OF GUSTY WINDS AND SMALL HAIL INCREASING THROUGHOUT THE AFTERNOON AND EVENING. THUNDERSTORMS COULD CONTINUE PAST SUNSET INTO EARLY FRIDAY MORNING. OVER THE WEEKEND AND INTO NEXT WEEK...THE AREA WILL REMAIN UNDER SOUTHWEST FLOW. A PERSISTENT TROUGH OVER THE PACIFIC NORTHWEST WILL FREQUENTLY EJECT MINOR DISTURBANCES INTO THE AREA. AS A RESULT...DAILY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...WITH SOME STORMS AND SHOWERS LASTING OVERNIGHT. STILL CANNOT SEE ANY SIGN OF A SIGNIFICANT CHANGE TO THE WEATHER PATTERN. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS SOUTHWEST MONTANA AND CENTRAL IDAHO...IMPACTING KSMN AND KBTM. THE MAIN THREAT WITH THUNDERSTORMS WILL BE BRIEF MODERATE TO HEAVY RAIN AND PLENTY OF LIGHTNING. LOWERED CEILINGS MAY ALSO OBSCURE THE HIGHER TERRAIN PERIODICALLY AROUND STRONGER SHOWERS. ELSEWHERE EXPECT PLEASANT AVIATION CONDITIONS TO PERSIST INTO THURSDAY MORNING. AN INCREASED CHANCE FOR THUNDERSTORM DEVELOPMENT ACROSS THE NORTHERN ROCKIES WILL EXIST THURSDAY AFTERNOON. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ALLEGRETTO LONG TERM....LEACH AVIATION...SMITH
In the hours before
Special weather statement, Aug 3, 9:08 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
908 PM MDT WED AUG 3 2011
MTZ007-040345-
BUTTE/PINTLAR REGION-
908 PM MDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWELL COUNTY UNTIL
945 PM MDT...
AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEER LODGE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEER LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4634 11245 4626 11286 4643 11295 4656 11251
4636 11241
TIME...MOT...LOC 0308Z 251DEG 15KT 4638 11278Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.